Alert archive / North Dakota / Wind Chill Advisories in 2013
Wind Chill Advisory 3, NWS Bismarck, ND
NWS Bismarck, ND issued this wind chill advisory at Jan 19, 2013, 2:37 PM MST for 32 counties in North Dakota. It was in force for 42 hr.
The area
The counties it named.
The facts
- Issued
- Jan 19, 2013, 2:37 PM MST (21:37 UTC)
- Expired
- Jan 21, 2013, 9:02 AM MST
- In force
- 42 hr
- Issued by
- NWS Bismarck, ND
All 32 counties
Adams County, ND, Billings County, ND, Bottineau County, ND, Bowman County, ND, Burke County, ND, Burleigh County, ND, Dickey County, ND, Divide County, ND, Dunn County, ND, Emmons County, ND, Foster County, ND, Golden Valley County, ND, Grant County, ND, Hettinger County, ND, Kidder County, ND, LaMoure County, ND, Logan County, ND, McHenry County, ND, McIntosh County, ND, McKenzie County, ND, Mercer County, ND, Mountrail County, ND, Oliver County, ND, Pierce County, ND, Renville County, ND, Rolette County, ND, Sheridan County, ND, Slope County, ND, Stark County, ND, Stutsman County, ND, Wells County, ND, Williams County, ND
The radar
The Bismarck radar (KBIS), 72 km from the middle of the area, began a volume at 21:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 12:00Z, 9.6 hours before the alert went out and 75 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1192 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- -37 m²/s²
- 0-3 km storm-relative helicity
- 40 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this wind chill advisory went out at Jan 19, 11:49 AM MST, 2 hours 48 minutes earlier.
Area forecast discussion, Jan 19, 11:49 AM MST, 2 hours 48 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 1249 PM CST SAT JAN 19 2013 .DISCUSSION...NOT TOO MANY UPDATES WERE MADE TO THE ONGOING FORECAST. EVEN THOUGH GROUND BLIZZARD CONDITIONS ARE WINDING DOWN ACROSS THE EXTREME NORTHEASTERN CWA...WILL CONTINUE THE BLIZZARD WARNING THIS AFTERNOON AS REDUCED VISIBILITIES ARE STILL PROBLEMATIC IN OPEN COUNTRY. SOLID WIND ADVISORY CONDITIONS CONTINUE ACROSS CENTRAL AND EASTERN NORTH DAKOTA. A FEW SPOTS HAVE REPORTED SUSTAINED WINDS AROUND 40 MPH. THE 18Z LAPS ANALYZED AN 850MB WIND SPEED MAXIMUM AROUND 57 KNOTS OVER SOUTH CENTRAL NORTH DAKOTA. HOWEVER...VERTICAL MIXING OF THE HIGHER WINDS ALOFT HAVE BEEN DIFFICULT DUE TO THE LAGGING STRONG CAA. FOR NOW WILL MAINTAIN THE WIND HEADLINES AS IS...WITH MODIFICATIONS TO THE AREAL EXTENT OF THE WIND HEADLINES EXPECTED BY THE AFTERNOON PACKAGE ISSUANCE. && .AVIATION...18Z TAFS. MVFR...WITH PERHAPS A FEW REDUCTIONS TO IFR WILL CONTINUE EARLY THIS AFTERNOON AS GUSTY NORTHWEST WINDS CREATE AREAS OF BLOWING SNOW. LIGHT SNOW COULD ALSO LINGER FOR A COUPLE OF HOURS...BUT EXPECT IMPACTS FROM THE SNOW ITSELF TO BE FAIRLY MINIMAL. THE WINDS WILL GRADUALLY SUBSIDE FROM WEST TO EAST THROUGH THE AFTERNOON AND EARLY EVENING...WHICH WILL BRING AN END TO THE BLOWING SNOW THREAT. ANOTHER CHANCE OF SNOW ARRIVES TONIGHT WITH MVFR/IFR CEILINGS AND/OR VISIBILITIES POSSIBLE. && .BIS WATCHES/WARNINGS/ADVISORIES... HIGH WIND WARNING UNTIL 4 PM CST THIS AFTERNOON FOR NDZ003-011- 012-022-023-025. WIND ADVISORY UNTIL 4 PM CST THIS AFTERNOON FOR NDZ002-010-019- 021. BLIZZARD WARNING UNTIL 4 PM CST THIS AFTERNOON FOR NDZ004-005- 013. HIGH WIND WARNING UNTIL 6 PM CST THIS EVENING FOR NDZ036-037-048. WIND ADVISORY UNTIL 6 PM CST /5 PM MST/ THIS EVENING FOR NDZ020- 034-035-042-045>047-050-051. && TM...UPDATE CK...AVIATION
Hazardous weather outlook, Jan 19, 3:12 AM MST, 11 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 412 AM CST SAT JAN 19 2013 NDZ004-005-013-201015- BOTTINEAU-ROLETTE-PIERCE- 412 AM CST SAT JAN 19 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT A BLIZZARD WARNING HAS BEEN ISSUED. FOR THE LATEST INFORMATION CHECK WEATHER.GOV/BIS. WIND CHILLS ARE FORECAST TO BE AS LOW AS 35 BELOW TONIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY WIND CHILLS ARE FORECAST TO BE AS LOW AS 50 BELOW SUNDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER REPORTS OF BLOWING SNOW ARE ENCOURAGED SATURDAY BY CALLING THE NATIONAL WEATHER SERVICE AT 1-800-247-0212. NDZ003-011-012-022-023-025-036-037-048-201015- RENVILLE-WARD-MCHENRY-SHERIDAN-WELLS-FOSTER-KIDDER-STUTSMAN- LA MOURE- 412 AM CST SAT JAN 19 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA AND SOUTHEAST NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT A HIGH WIND WARNING HAS BEEN ISSUED. FOR THE LATEST INFORMATION CHECK WEATHER.GOV/BIS. WIND CHILLS ARE FORECAST TO BE AS LOW AS 30 BELOW TONIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY WIND CHILLS ARE FORECAST TO BE AS LOW AS 50 BELOW SUNDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER REPORTS OF HIGH WINDS OR BLOWING SNOW ARE ENCOURAGED SATURDAY BY CALLING THE NATIONAL WEATHER SERVICE AT 1-800-247-0212. NDZ002-010-019>021-034-035-042-045>047-050-051-201015- BURKE-MOUNTRAIL-MERCER-OLIVER-MCLEAN-MORTON-BURLEIGH-GRANT-SIOUX- EMMONS-LOGAN-MCINTOSH-DICKEY- 412 AM CST SAT JAN 19 2013 /312 AM MST SAT JAN 19 2013/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA AND SOUTHEAST NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT WIND ADVISORY HAS BEEN ISSUED. SEE WEATHER.GOV/BIS FOR LATEST INFORMATION CHECK WEATHER.GOV/BIS. WIND CHILLS ARE FORECAST TO BE AS LOW AS 30 BELOW TONIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY WIND CHILLS ARE FORECAST TO BE AS LOW AS 45 BELOW SUNDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER REPORTS OF WINDS OR BLOWING SNOW ARE ENCOURAGED SATURDAY BY CALLING THE NATIONAL WEATHER SERVICE AT 1-800-247-0212. NDZ001-009-017-018-031>033-040-041-043-044-201015- DIVIDE-WILLIAMS-MCKENZIE-DUNN-GOLDEN VALLEY-BILLINGS-STARK-SLOPE- HETTINGER-BOWMAN-ADAMS- 412 AM CST SAT JAN 19 2013 /312 AM MST SAT JAN 19 2013/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT WIND CHILLS MAY BE AS LOW AS 30 BELOW TONIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY WIND CHILLS MAY BE AS LOW AS 40 BELOW MONDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Local storm report, Jan 19, 9:48 AM MST, 4 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
1048 AM CST SAT JAN 19 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1034 AM BLIZZARD 2 N ROLLA 48.88N 99.62W
01/19/2013 ROLETTE ND AWOS
VISIBILITIES HAVE BEEN ONE QUARTER MILE OR LESS SINCE
715 AM CST. HIGHEST WIND GUST WAS 59 MPH. GROUND
BLIZZARD IS STILL ONGOING.
&&
ACLocal storm report, Jan 19, 10:16 AM MST, 4 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
1116 AM CST SAT JAN 19 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1107 AM HIGH SUST WINDS MINOT 48.23N 101.30W
01/19/2013 M40 MPH WARD ND AWOS
HIGH WINDS OF 40 MPH GUSTING TO 45 MPH AT MINOT AFB
&&
ACLocal storm report, Jan 19, 10:46 AM MST, 3 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
1146 AM CST SAT JAN 19 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1143 AM BLIZZARD BOTTINEAU 48.83N 100.44W
01/19/2013 BOTTINEAU ND EMERGENCY MNGR
VISIBILITIES WERE LESS THAN ONE QUARTER MILE IN BLOWING
SNOW BETWEEN 7AM-11AM CST...ESPECIALLY IN OPEN COUNTRY.
SUSTAINED WIND SPEEDS WERE AT LEAST 40 MPH. CONDITIONS
ARE IMPROVING.
&&
TMThe office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 19, 2:37 PM MST | Wind Chill Warning | BIS | Bottineau, Burke, Burleigh, Dickey, Divide, Dunn and 18 more | 45 hr |
Nearby
Wind Chill Advisories in North Dakota, 2013Every wind chill advisory in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.